Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS Norman, OK

June 5, 2001Woodward County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 5, 2001, 8:26 PM CDT for Woodward County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 8:26 PM CDT (01:26 UTC)
Expired
Jun 5, 2001, 11:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woodward County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 060127
FFWOUN
OKC153-060430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWEST WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1130 PM CDT

* AT 826 PM CDT...DOPPLER RADAR DETECTED THAT 2 TO 4 INCHES OF RAIN
HAD FALLEN SINCE 7 PM...OVER SOUTHWEST WOODWARD COUNTY. ADDITIONAL
HEAVY RAIN WILL CONTINUE TO MOVE OVER THE SAME AREA THROUGH THE REST
OF THE EVENING.

* LOCATIONS IN THE WARNING INCLUDE SHARON

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM
LAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3640 9959 3617 9958 3617 9931 3640 9929
JAMES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:56 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 3:56 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT TUE JUN 5 2001

BAROCLINIC ZONE RAMAINS MORE OR LESS STATIONARY ROUGHLY FROM
KGAG...TO KICT...INTO MID MISSISSIPPI VALLEY. EXPECT BOUNDARY TO
LIGHT UP ACROSS NORTHWEST OK...AND TO THE WEST AND NORTH OF THE AREA
OVER THE NEXT FEW HOURS. WITH WEAKER CAP IN PLACE...ANTICIPATE
CONVECTION WILL BE MORE WIDESPREAD THAN YESTERDAY. DESPITE
WIDESPREAD STRATUS/CU...TEMPS HAVE WARMED TO THE MID 80S ACROSS THE
AREA...WITH DEWPOINTS IN THE 70S...YIELDING CAPES AS HIGH AS 4000
J/KG PER SPC MESOANALYSIS. HIGHEST POPS FOR TONIGHT WILL BE ACROSS
NORTH CENTRAL ZONES...WITH MODEST ISENTROPIC LIFT DEVELOPING OVER
LOW LEVEL BOUNDAY. CONVECTIVELY REINFORCED FRONT EXPECTED TO PUSH
FURTHER TO THE SOUTH ON WEDNESDAY...THUS HIGHER POPS WILL BE
CONFINED TO THOSE AREAS FOR TOMORROW.

AFTER TONIGHT...FORECAST IS COMPLICATED BY THE PRESENCE OF TROPICAL
STORM ALLISON...CURRENTLY OVER THE NORTHWEST GULF. ANY DIRECT EFFECT
ON OUR WEATHER...IF ANY AT ALL...WILL BE MORE LIKELY ACROSS THE
EXTREME SOUTHEAST PORTION OF THE CWA. OF MORE CONCERN FOR OUR AREA
IS THE ALTERING OF UPPER AIR AND SURFACE PATTERNS EXPECTED TO BE
BROUGHT ABOUT BY THIS SYSTEM...WHICH IS MAKING A DIFFICULT FORECAST
OF THE POSSIBILITY OF CONVECTION FIRING OFF THE HIGH PLAINS...AND
RIDING NORTHWEST FLOW INTO OUR PART OF THE WORLD LATER IN THE WEEK.
ANY DISRUPTION IN TERMS OF MOISTURE RETURN...OR THE UPPER LEVEL FLOW
PATTERN...WILL UNDOUBTEDLY HAVE AN IMPACT ON WHETHER ANY CONVECTION
CAN MAKE IT INTO OUR AREA. HOWEVER...WITH PERSISTENT UPSLOPE FLOW
DEVELOPING OVER THE HIGH PLAINS...AND NORTHWEST FLOW SETTING UP OVER
OUR AREA...WILL GO AHEAD AND INTRODUCE POPS FOR THIS WEEKEND...
MAINLY WITH NOCTURNAL AND/OR MORNING WORDING.

NEW PACKAGE WILL CONTINUE A WARMING TREND THROUGH THE EARLY PART OF
NEXT WEEKEND...AS MEDIUM RANGE MODELS GENERALLY IN AGREEMENT ON
GRADUALLY BUILDING MID AND UPPER LEVEL RIDGE OVER THE AREA. ALONG
THOSE LINES...WILL KEEP THE LAST 2 DAYS OF THE EXTENDED DRY.

LANE

OKC   69  82  65  84 /  40  30  20  20
HBR   67  84  64  85 /  40  30  20  20
SPS   69  86  67  87 /  30  40  20  20
GAG   59  83  59  87 /  40  20  20  20
PNC   64  82  63  85 /  60  20  20  20
DUA   71  85  66  84 /  20  40  30  20

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 5, 3:56 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    TALOGA                    OK   .75 INCH HAIL
06/05/01   DEWEY                          RPTD BY PUBLIC

1145 PM    CAMARGO                   OK   1.00 INCH HAIL
06/04/01   DEWEY                          RPTD BY PUBLIC

1130 PM    ROLL                      OK   1.75 INCH HAIL
06/04/01 E  ROGER MILLS                    RPTD BY PUBLIC

TL
Local storm report, Jun 5, 5:42 PM CDT, 2 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0542 PM    14 NE CAMP HOUSTON        OK   1.00 INCH HAIL
06/05/01   WOODS                          RPTD BY PUBLIC.

TL
Local storm report, Jun 5, 7:44 PM CDT, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    18 NNE MOORELAND          OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC

0725 PM    SHATTUCK                  OK   .88 INCH HAIL
06/05/01   ELLIS                          REPORTED BY PUBLIC

0726 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01 K  WOODWARD                       REPORTED BY PD.
Local storm report, Jun 5, 8:02 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    9 SW WOODWARD             OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC
Local storm report, Jun 5, 8:12 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PD

0802 PM    1 N SHATTUCK              OK   1.25 INCH HAIL
06/05/01   ELLIS                          QUARTER TO HALF DOLLAR
                                          HAIL. REPTD BY COOP OBSVR.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:01 PM CDTTornado WarningOUNWoods44 min
Jun 5, 7:10 PM CDTTornado WarningOUNMajor35 min
Jun 5, 7:25 PM CDTTornado WarningOUNWoodward35 min
Jun 5, 7:41 PM CDTTornado WarningOUNMajor, Woods49 min
Jun 5, 7:56 PM CDTTornado WarningOUNWoodward34 min
Jun 5, 8:00 PM CDTSevere Thunderstorm WarningOUNEllis60 min
Jun 5, 8:26 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Jun 5, 8:57 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis63 min
Jun 5, 10:39 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills51 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita47 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNRoger Mills47 min
Jun 6, 12:10 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Kiowa, Washita50 min

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.